DEPUY MITEK LLC US 5.5 HEALIX ADVANCE BR W/OCORD; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
222297 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/11/2024
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The investigation has been updated to reflect the correct information: investigation summary the product was returned to depuy synthes for evaluation.Visual inspection of the returned device found that the device comes in used condition.The device's handle and shaft have no structural anomalies.The anchor was found broken in half.Biological matter can be observed on the anchor and suture.The overall complaint was confirmed as the observed condition of the 5.5 healix advance br w/ocord would contribute to the complained device issue.Based on the investigation findings, the potential root cause is traced to procedural variables, such handling of the device or product interaction during procedure; as per ifu inserting the awl less than the specified depth, axial misalignment or levering with the anchor upon insertion, may result in anchor fracture.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H11 additional narrative: d9, h2, h6: the actual device has been returned and is currently pending evaluation.Once the device has been evaluated, a supplemental medwatch report will be sent accordingly.
Event or Problem Description
Report 1 of 2 for (b)(4).It was reported by the healthare professional in china that during a rotator cuff repair surgical procedure on (b)(6) 2024 the 5.5 healix advance br3sut w/oc device and 5.5 healix advance br w/ocord device anchors were broken off, removed all broken parts.Another like device was used to complete the procedure.There was no delay in the procedure reported.There were no adverse patient consequences reported.No additional information was provided.
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by mitek or its employees that the report constitutes an admission that the device, mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.D4: the device expiration date is currently unavailable.H4: the device manufacture date is currently unavailable.D11: concomitant med products and therapy dates: 5.5 healix advance br3sut w/oc device, (b)(6) 2024.The investigation has been updated to reflect the correct information: investigation summary : the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that the device is in used condition.The device's handle and shaft have no structural anomalies.The anchor remains inside the inserter shaft.The anchor was found broken in half.The overall complaint was confirmed as the observed condition of the 5.5 healix advance br w/ocord would contribute to the complained device issue.Based on the investigation findings, the potential root cause is traced to procedural variables, such handling of the device or product interaction during procedure; as per ifu, inserting the awl less than the specified depth, axial misalignment or levering with the anchor upon insertion, may result in anchor fracture.Do not apply a bending force to the inserter.This can damage the anchor or inserter tip.It has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.